MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR EMR; ENDOSCOPE AND/OR ACCESSORIES

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR EMR; ENDOSCOPE AND/OR ACCESSORIES
Model Number M00561600
Medical Device Problem Codes Use of Device Problem (1670); Material Integrity Problem (2978)
Health Effect - Clinical Codes Fistula (1862); Perforation (2001)
Date of Event 12/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: patient code e2114 captures the reportable event of perforation of the tissue in the stomach.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator emr device was used for lesions in the stomach during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2025.During the procedure, when the physician sucked in the tissue using the banding device, it acquired too much tissue.Upon resection, the physician accidentally perforated the tissue in the stomach.The procedure was completed with a mantis clip device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspected device lot number.Therefore, the manufacture date and expiration date are unknown.Block h2 (correction): block b5 (describe event or problem), block h6 (impact and device code) has been corrected.Block h6: patient code e2114 captures the reportable event of perforation of the tissue in the stomach.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator emr device was used for lesions in the stomach during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2025.During the procedure, when the physician sucked in the tissue using the banding device, it acquired too much tissue.Upon resection, the physician accidentally perforated the tissue in the stomach.The procedure was completed with a mantis clip device.There were no patient complications reported as a result of this event.Note: the complainant reported that the physician sucked in too much tissue during banding.Upon resection, he accidently perforated the tissue in the stomach.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspected device lot number.Therefore, the manufacture date and expiration date are unknown.Block h6: patient code e2114 captures the reportable event of perforation of the tissue in the stomach.Block h11: the device was not returned for analysis; therefore, a product analysis could not be performed.For this reason and due to the lack of evidence, it is unable to confirm the reported event.It was confirmed this device met manufacturing specifications prior to distribution, and there were no manufacturing deviations which could have contributed to the reported event.A labeling review was performed.The instructions for use (ifu) contains detailed device information and instructions for device use.Additionally, it was confirmed that the following adverse event is anticipated in the ifu: perforation.Also, there is no evidence the device was improperly used per the instructions for use (ifu), and there is no evidence that there is any issue with translation, wording, or graphics of the instructions for use (ifu) or labeling information.A risk review was completed and confirmed that the event of device use of device issue user error (acquired too much tissue) was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on the most relevant information for the complaint, including product record review results, the device meets all manufacturing specifications required and passed all the controls and inspections; no abnormalities were reported during the assembly process.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of unintended use error caused or contributed to event.Block h11: correction: block b1 (adverse event/product problem) has been corrected.
 
Event or Problem Description

Brand Name
CAPTIVATOR EMR
Common Device Name
ENDOSCOPE AND/OR ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23934898
Report Number3005099803-2025-06964
Device Sequence Number14855316
Product Code FDI
UDI-Device Identifier08714729842675
UDI-Public(01)08714729842675
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00561600
Device Catalogue NumberM00561600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer01/15/2026
04/10/2026
Initial Report FDA Received Date12/31/2025
Supplement Report FDA Received Date02/09/2026
04/30/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown